Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2017, 4:02 PM EDT for Glascock County, Laurens County, Washington County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 30, 2017, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Glascock County, GA, Laurens County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WWUS82 KFFC 302002
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT FRI JUN 30 2017
GAZ062-074>076-084-085-097-302030-
Wilkinson GA-Jefferson GA-Washington GA-Glascock GA-Warren GA-
Johnson GA-Laurens GA-
402 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...GLASCOCK...SOUTHEASTERN WARREN...
NORTHWESTERN JOHNSON AND LAURENS COUNTIES UNTIL 430 PM EDT...
At 402 PM EDT...a line of strong thunderstorms was along a line
extending from near Gibson to Oconee to Cadwell...and moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Gibson, East Dublin, Tennille, Cadwell,
Harrison, Rentz, Oconee, Avera, Mitchell, Edge Hill, Edgehill, Downs,
Warthen, Tuckers Crossroad, Lovett, Harlow, Agricola and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3292 8272 3234 8280 3230 8305 3283 8303
3331 8265 3335 8252 3333 8243
TIME...MOT...LOC 2002Z 247DEG 25KT 3327 8265 3283 8296 3235 8302
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:55 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 30, 2:55 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EDT Fri Jun 30 2017 .SHORT TERM /Tonight through Saturday Night/... Afternoon precipitation coverage has become less widespread and more convective in nature. An abundantly moist atmosphere combined with efficient warm-rain processes produced rainfall amounts of 1 to 1.5 inches this morning, with locally higher amounts, particularly over western Georgia. The juicy air mass will remain over the state through this afternoon before the responsible upper wave moves out of the area, allowing precip to diminish into the overnight period. Residual moisture over the area tonight, along with weak surface flow will likely produce reduced visibilities overnight. At this time, do not expect dense fog to be an issue, but localized or patchy fog may be possible. Expect Saturday's convection to be more diurnal in nature, with little focus or steering, and slightly less overall coverage. Some strong storms cannot be ruled out due to less cloud cover and greater instability. 31 .LONG TERM /Sunday through Friday/... Along the northern periphery of an upr ridge over the GOM, north and central Georgia will be within a W-NW flow aloft. This is a fairly reasonable set-up for remnant upstream MCS activity to influence our weather but timing and intensity of these "waves" are very challenging several days out. The 12z NAM is most robust with energy approaching the area late Sunday into Monday. We'll see how things shake out in the next 24-36 hours but in any case, existing moist and unstable airmass will support diurnally-driven isolated to scattered mainly late day/evening convection through the week. Very little fluctuation in temperatures expected unless we see a day with widespread/persistent rainfall, which does not look probable at this time. DJN.83 && .AVIATION... 18Z Update... Soupy conditions continue this afternoon with IFR/MVFR cigs and -RA/+SHRA over the area. There is a low chance of TS, but generally at KMCN/KCSG. Expect precip coverage to diminish after 21z. Expect cigs to improve to VFR at all sites by 00z, then degrade back to IFR/low MVFR by 08-10z. Improvement is expected through the morning Saturday. SW-W winds at 5-9kt today will become 5kt or less overnight, and increase to 5-9kt again Saturday. //ATL Confidence...18Z Update... Medium on timing of cigs/vsby degrading. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 72 90 / 40 40 30 30 Atlanta 72 86 73 88 / 50 40 30 30 Blairsville 67 82 66 82 / 50 60 40 40 Cartersville 71 87 71 87 / 40 50 30 40 Columbus 74 89 74 91 / 30 50 30 30 Gainesville 70 85 71 87 / 40 50 30 30 Macon 73 90 73 92 / 40 50 30 30 Rome 72 87 71 88 / 50 60 40 40 Peachtree City 71 87 71 88 / 50 40 30 30 Vidalia 74 90 75 93 / 60 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....DJN.83 AVIATION...31
Hazardous weather outlook, Jun 30, 3:00 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 300 PM EDT Fri Jun 30 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 300 PM EDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Showers and scattered thunderstorms will affect much of north and central Georgia through early this evening, especially south of a Columbus to Macon to Augusta line. Primary threats will be heavy rain and cloud to ground lightning, but a few stronger storms will be capable of producing brief wind gusts to 40 mph. The heavy rain will also result in minor flooding of low lying and poor drainage areas. Coverage of rain and storms is expected to diminish by this evening with only a few showers lingering overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are possible Saturday and Sunday, mainly in the afternoon and evening hours. Thunderstorm chances will continue but will decrease some the rest of next week, including the 4th of July holiday on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. DJN
In the hours before
Special weather statement, Jun 30, 2:48 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT FRI JUN 30 2017
GAZ096-107-109-301915-
Bleckley GA-Dodge GA-Pulaski GA-
248 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLECKLEY...
NORTHWESTERN DODGE AND NORTHERN PULASKI COUNTIES UNTIL 315 PM EDT...
At 248 PM EDT...a strong thunderstorm was near Hawkinsville...moving
east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Dubois, Ocmulgee Public Fishing Area, Paulk,
Empire, Mobley Crossing, Hartford, Pulaski State Prison, Porter,
Baileys Park and Browndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3225 8358 3233 8359 3236 8356 3247 8328
3222 8326
TIME...MOT...LOC 1848Z 259DEG 27KT 3230 8352
WIND...40MPHSpecial weather statement, Jun 30, 3:09 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT FRI JUN 30 2017
GAZ091-092-102>104-302000-
Schley GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
309 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...EASTERN
STEWART...WESTERN SUMTER...SOUTHEASTERN MARION AND WEBSTER COUNTIES
UNTIL 400 PM EDT...
At 309 PM EDT...a line of strong thunderstorms was along a line
extending from near Friendship to Richland. These storms were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Preston, Richland, Seminole, Church Hill and Friendship.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3222 8438 3216 8472 3201 8472 3207 8433
TIME...MOT...LOC 1909Z 200DEG 3KT 3211 8444 3208 8464Special weather statement, Jun 30, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT FRI JUN 30 2017
GAZ062-074>076-084-085-097-302030-
Wilkinson GA-Jefferson GA-Washington GA-Glascock GA-Warren GA-
Johnson GA-Laurens GA-
402 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...GLASCOCK...SOUTHEASTERN WARREN...
NORTHWESTERN JOHNSON AND LAURENS COUNTIES UNTIL 430 PM EDT...
At 402 PM EDT...a line of strong thunderstorms was along a line
extending from near Gibson to Oconee to Cadwell...and moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Gibson, East Dublin, Tennille, Cadwell,
Harrison, Rentz, Oconee, Avera, Mitchell, Edge Hill, Edgehill, Downs,
Warthen, Tuckers Crossroad, Lovett, Harlow, Agricola and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3292 8272 3234 8280 3230 8305 3283 8303
3331 8265 3335 8252 3333 8243
TIME...MOT...LOC 2002Z 247DEG 25KT 3327 8265 3283 8296 3235 8302
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:25 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 35 min |
| Jun 29, 9:01 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 29 min |
| Jun 29, 9:09 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
| Jun 29, 9:56 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 34 min |
| Jun 29, 9:57 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
| Jun 29, 10:33 PM EDT | Special Weather Statement | FFC | Montgomery | 57 min |
| Jun 29, 11:32 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Treutlen, Warren, Washington | 58 min |
| Jun 30, 12:22 AM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jun 30, 2:48 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Jun 30, 3:09 PM EDT | Special Weather Statement | FFC | Webster | 51 min |
| Jun 30, 4:07 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Jun 30, 4:24 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Treutlen | 36 min |
| Jun 30, 5:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.